By Topic

Variable Structure Control for Singularly Perturbed Linear Continuous Systems With Matched Disturbances

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Thang Nguyen ; Dept. of Electr. & Electron. Eng., Univ. of Melbourne, Melbourne, VIC, Australia ; Wu-Chung Su ; Gajic, Z.

A variable structure system can be studied using the singular perturbation theory. The discontinuous control that leads to a finite-time reaching of the sliding surface creates fast-time transients analogous to the stable boundary layer dynamics of a singularly perturbed system. As the sliding mode is attained, the slow-time dynamics prevails, just as that of a singularly perturbed system after the boundary layer dynamics fades away. In this technical note, the problem of sliding mode control for singularly perturbed systems in the presence of matched bounded external disturbances is investigated. A composite sliding surface is constructed from solutions of algebraic Lyapunov equations which are derived from both the fast and the slow subsystems. The resultant sliding motion ensures Lyapunov stability with disturbance rejection. Two proposed schemes that ensure the asymptotic stability of the system are presented. The effectiveness of the proposed methods is demonstrated in a numerical example of a magnetic tape control system.

Published in:

Automatic Control, IEEE Transactions on  (Volume:57 ,  Issue: 3 )